J. Japan Statist. Soc., Vol. 35 (No. 2), pp. 147-170, 2005

Simple Estimators for Parametric Markovian Trend of Ergodic Processes Based on Sampled Data

Hiroki Masuda

Abstract. Let X be a stochastic process obeying a stochastic differential equation of the form dXt = b(Xt,θ)dt + dYt, where Y is an adapted driving process possibly depending on X's past history, and θ ∈ Θ ⊂ Rp is an unknown parameter. We consider estimation of θ when X is discretely observed at possibly non-equidistant time-points (tin)in=0. We suppose hn := max1≤in(tin - tin-1) → 0 and tnn → ∞ as n → ∞: the data becomes more high-frequency as its size increases. Under some regularity conditions including the ergodicity of X, we obtain -consistency of trajectory-fitting estimate as well as least-squares estimate, without identifying Y. Also shown is that some additional conditions, which requires Y's structure to some extent, lead to asymptotic normality. In particular, a Wiener-Poisson-driven setup is discussed as an important special case.

Key words and phrases: Discrete sampling, parametric estimation, stochastic differential equation, trajectory-fitting.

[Full text] (PDF 260 KB)